# SDR 96ZZZX5960

- Difficulty date: October 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7935Q
- Make and model: Cessna 310Q
- Aircraft serial: 310Q0667
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bellcrank
- Part number: 08421042
- Condition: Failed
- Location: Nlg
- Part time: 6,484 hours
- Stage of operation: AP
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

PILOT HEARD A POP DURING GEAR EXTENSION.  PILOT RETRACTED AND EXTENDED GEAR AND NOSE GEAR WAS NOT DOWN AND LOCKED.  NO GREEN LIGHT, GEAR TRAILING AT A 45 DEGREE ANGLE.  UPON LANDING, THE NOSE GEAR FOLDED AFT.  INVESTIGATION REVEALED THAT THE BELLCRANK NEAR THE AFT END OF THE NOSE GEAR WELL HAD FAILED AT THE FORK BOLT.  NO EVIDENCE OF PRIOR CRACK ON THE BELLCRANK.  THIS AIRCRAFT HAD EXPERIENCED A BELLY LANDING WHERE IT APPEARED THAT THE GEAR WAS BEGINNING TO EXTEND WHEN THE RUNWAY WAS CONTACTED.  THAT BELLY-IN WAS JUST HOURS PRIOR TO THIS FAILURE.  THE ABOVE BELLCRANK WAS INSPECTED VISUALLY, AND NOT REPLACED DURING REPAIRS.  SUSPECT STRESS OF BELLY-IN CAUSED FAILURE.  SUGGEST BETTER INSPECTION.
